Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 24, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 20, 2015, 3:01 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 20, 2015, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:04 PM EDT | TSTM WND DMG | 1 Nw North Franklin, CT | MULTIPLE TREES AND WIRES DOWN ON BABOCK HILL ROAD |
| Jul 20, 3:20 PM EDT | TSTM WND DMG | Baltic, CT | TREES AND WIRES DOWN ON PINECREST LANE |
| Jul 20, 3:20 PM EDT | TSTM WND DMG | Jewett City, CT | TREES AND WIRES DOWN AT 5 LINCOLN SQUARE |
| Jul 20, 3:20 PM EDT | TSTM WND DMG | Lisbon, CT | TREE DOWN AT INTERSECTION OF NORTH BURNHAM HIGHWAY RT 169 AND LISBON HEIGHTS |
| Jul 20, 3:25 PM EDT | TSTM WND DMG | 1 Sw Hopeville, CT | TREES AND WIRES DOWN AT INTERSECTION OF TYLER TERRACE AND ROODE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
165
WUUS51 KOKX 201901
SVROKX
CTC011-202000-
/O.NEW.KOKX.SV.W.0024.150720T1901Z-150720T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 400 PM EDT
* AT 300 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER SPRAGUE...OR NEAR NORWICH...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
NORWICH...COLCHESTER...GRISWOLD...LEBANON...PRESTON...LISBON...
SPRAGUE...BOZRAH...VOLUNTOWN...NORTH STONINGTON...JEWETT CITY AND
FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4145 7180 4155 7225 4169 7221 4166 7216
4166 7212 4163 7196 4164 7186 4164 7179
TIME...MOT...LOC 1900Z 278DEG 29KT 4163 7210
$$
DS2 follow-up statements
988
WWUS51 KOKX 201923
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT MON JUL 20 2015
CTC011-202000-
/O.CON.KOKX.SV.W.0024.000000T0000Z-150720T2000Z/
NEW LONDON CT-
323 PM EDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN NEW LONDON COUNTY...
AT 323 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER GRISWOLD...OR 7 MILES NORTHEAST OF NORWICH...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NORWICH...GRISWOLD...PRESTON...LISBON...SPRAGUE...BOZRAH...
VOLUNTOWN...NORTH STONINGTON...JEWETT CITY AND FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4166 7212 4163 7196 4164 7186 4164 7179
4145 7180 4154 7219 4166 7216
TIME...MOT...LOC 1923Z 278DEG 29KT 4159 7195
$$
DS395
WWUS51 KOKX 201956
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT MON JUL 20 2015
CTC011-202005-
/O.EXP.KOKX.SV.W.0024.000000T0000Z-150720T2000Z/
NEW LONDON CT-
356 PM EDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW LONDON COUNTY
WILL EXPIRE AT 400 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4166 7212 4163 7196 4164 7186 4164 7179
4145 7180 4154 7219 4166 7216
TIME...MOT...LOC 1952Z 278DEG 29KT 4159 7195
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:54 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 20, 1:54 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT MON JUL 20 2015
.SYNOPSIS...
A SURFACE TROUGH WILL SET UP OVER THE AREA TODAY. A COLD FRONT
WILL APPROACH ON TUESDAY...AND MOVE THROUGH TUESDAY EVENING. HIGH
PRESSURE WILL THEN BUILD IN FROM WEDNESDAY THROUGH FRIDAY...MOVING
OFF THE COAST SATURDAY. A WEAK COLD FRONT APPROACHES SATURDAY
NIGHT AND SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
TEMPERATURES CONTINUE TO WARM INTO THE LOWER AND MIDDLE 90S. THE
WARMEST LOCATIONS ACROSS THE CWA AT NOON ARE ACROSS LONG ISLAND.
THE ISLIP MACARTHUR AIRPORT HAS REACHED 92 DEGREES AS OF
NOON...WHICH IS THE FIRST TIME SINCE JULY 20TH 2013 THAT THE
TEMPS HAS REACHED 90 OR HIGHER AT THIS LOCATION. TEMPS ARE IN THE
UPPER 80S AND LOWER 90S ELSEWHERE. HEAT INDICES ARE HIGHEST ACROSS
LONG ISLAND AND COASTAL CONNECTICUT...IN THE MIDDLE AND UPPER 90S.
DEW POINTS ARE IN THE MIDDLE 60S ACROSS THE NYC AND NJ METRO SO
HEAT INDICES ARE IN THE LOWER TO MIDDLE 90S.
HAVE ADJUSTED HOURLY TEMPS TO BETTER REFLECT THE LATEST
OBSERVATIONAL TRENDS. THIS CONTINUES TO GIVE HIGHS IN THE LOWER TO
MIDDLE 90S. MAX HEAT INDICES WILL BE IN THE UPPER 90S FOR THE NYC
METRO AND NEAR 100 ACROSS NE NJ.
SURFACE TROUGH IS BEGINNING TO REDEVELOP ACROSS THE NYC METRO. SEA
BREEZES HAVE ALSO DEVELOPS ACROSS THE SOUTH SHORE OF LONG ISLAND
AND COASTAL CT. THESE SEA BREEZES WILL SLOWLY MOVE INLAND THROUGH
THE AFTERNOON. THE LATEST RAP AND HRRR MODELS CONTINUE TO BRING
THIS BOUNDARY THROUGH THE NYC METRO LATE THIS AFTERNOON. IT IS
POSSIBLE THIS IS OVERDONE. HOWEVER...IF IT DOES MOVE THROUGH...DEW
POINTS COULD BOUNCE BACK UP INTO THE LOWER 70S.
SO FAR...NO CONVECTION HAS DEVELOPED ON THE SEA BREEZE
CONVERGENCE. STILL FEEL THAT THIS CONVERGENCE IS THE ONLY FOCUS
FOR ANY CONVECTIVE DEVELOPMENT. INSTABILITY IS VERY HIGH...2000 TO
3000 J/KG TODAY. ANY STRONGER CELL COULD PRODUCE STRONG WIND GUSTS
WITH INVERTED V SOUNDINGS INDICATED BY BUFKIT.
&&
.SHORT TERM /TUESDAY/...
A COLD FRONT CURRENTLY OVER THE NRN PLAINS WILL APPROACH...BUT THE
FEATURE APPEARS TO HAVE SLOWED SOMEWHAT FROM PREVIOUS PROGS. THIS
COULD RESULT IN A COMPLETELY DRY DAY ACROSS THE CWA. HAVE TRIMMED
BACK POPS TO SCHC AS A RESULT...KEEPING IN MIND THAT THERE MAY BE
SOME RESIDUAL BOUNDARIES IN THE AREA. HOT TEMPS BUT THE HX ATTM
BLW 95 IN THE CITY. THE ADVY WAS THEREFORE NOT EXTENDED. TEMPS DO
HAVE A TENDENCY TO RISE HIGHER THAN MODEL GUIDANCE AHEAD OF A
COLD FRONT...SO THIS WILL NEED TO BE WATCHED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
BROAD UPPER TROUGH AND ASSOCIATED CLOSED LOW ACROSS EASTERN CANADA
MOVES SLOWLY EAST TUESDAY INTO TUESDAY NIGHT. A WEAK SHORTWAVE
ROTATES THROUGH THE TROUGH AND EAST OF THE REGION BY LATER TUESDAY
NIGHT. THE SHORTWAVE WILL BE ACCOMPANIED BY A WEAK COLD FRONT.
SCATTERED CONVECTION WILL BE POSSIBLE WITH THE FRONT. TIMING OF THE
COLD FRONT IS CONSISTENT AMONG THE GUIDANCE. HOWEVER...GUIDANCE
BRINGS THE FRONT THROUGH MAINLY DRY TUESDAY EVENING. WILL HAVE JUST
SLIGHT CHANCE POPS AT THIS TIME.
HIGH PRESSURE BUILDS IN SLOWLY FROM THE WEST TUESDAY NIGHT INTO
SATURDAY WITH A HIGHLY AMPLIFIES UPPER FLOW AS A RIDGE BUILDS INTO
THE CENTRAL UNITED STATES AND CANADA WITH A PACIFIC NORTHWEST
TROUGH AND THE EASTERN CANADIAN TROUGH.
THE UPPER RIDGE WEAKENS BY THE WEEKEND WITH THE UPPER TROUGH
SHIFTING OFF THE CANADIAN MARITIME AND NORTHEAST COAST. THIS ALLOWS
A NORTHERN STREAM SHORTWAVE TO MOVE NORTH OF THE REGION SATURDAY
NIGHT INTO SUNDAY. A WEAKENING COLD FRONT MOVES SLOWLY INTO THE AREA
FOR SUNDAY. NEXT CHANCE OF PRECIPITATION WILL BE SUNDAY NIGHT INTO
NEXT MONDAY AND WILL HAVE LOW CHANCE POPS AT THIS TIME.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE
AREA THROUGH EARLY TONIGHT. A COLD FRONT WILL APPROACH ON TUESDAY
PASSING EAST OF THE AREA TUESDAY NIGHT.
PREVAILING WEATHER WILL BE VFR. TEMPO MVFR IN CIGS AND VSBY POSSIBLE
IN AFTN AND EVE ISOLATED TO SCT TSTMS EACH DAY. CONFIDENCE IS TOO
LOW TO INCLUDE IN TAFS.
WINDS...THE SEA BREEZE FRONT BETWEEN KJFK AND KLGA EXTENDING EAST
ACROSS CENTRAL LONG ISLAND WILL STRUGGLE NORTH AND WEST. SW WINDS
ARND 10 KT ARE FCST ARND 19Z KLGA. HOWEVER...WINDS WILL REMAIN
MAINLY W ACROSS METRO NJ AND THE LOWER HUDSON VALLEY LESS THAN 10
KT.
WINDS WILL BECOME LIGHT AND VARIABLE AFT SUNSET.
SW WINDS ARE FCST TO DEVELOP BETWEEN 15Z AND 18Z ARND 10 KT ON
TUE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ISOLATED TSTMS 18Z-
00Z.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR LATER DEVELOPMENT
OF SEABREEZE. ISOLATED TSTM POSSIBLE 18Z-00Z.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ISOLATED TSTM 18Z-
00Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ISOLATED TSTM 18Z-
00Z.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ISOLATED TSTM 18Z-
00Z.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ISOLATED TSTM 18Z-
00Z.
.OUTLOOK FOR 00Z TUESDAY AFTN THROUGH SATURDAY...
.TUE AFTN AND EVE...POSSIBLE MVFR IN ISOLATED-SCT TSTMS.
.WED-SAT...VFR.
&&
.MARINE...
NO CHANGES AT THIS TIME.
DUE TO A WEAK PRES GRAD OVER THE WATERS...WINDS AND SEAS BLW SCA
LVLS THRU TUE. A COLD FRONT MOVES ACROSS THE FORECAST WATERS
TUESDAY EVENING. HIGH PRESSURE BUILDS SLOWLY EAST TUESDAY NIGHT
THROUGH THURSDAY AND MOVES OVER THE WATERS FRIDAY. WIND AND SEAS
REMAIN BELOW SMALL CRAFT LEVELS TUESDAY NIGHT THROUGH FRIDAY.
&&
.HYDROLOGY...
ANY TSTMS THAT DEVELOP TODAY WILL BE SLOW MOVING. AS A
RESULT...THERE IS AN ISOLD FLASH FLOOD THREAT. NO SIGNIFICANT
PRECIPITATION EXPECTED TUESDAY AND TUESDAY EVENING. DRY FROM
TUESDAY NIGHT THROUGH FRIDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...JMC/MET
NEAR TERM...DS
SHORT TERM...JMC
LONG TERM...MET
AVIATION...GC
MARINE...JMC/MET
HYDROLOGY...JMC/METHazardous weather outlook, Jul 20, 3:32 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 332 AM EDT MON JUL 20 2015 CTZ005>012-NJZ002-NYZ067>071-078>081-177-179-210800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 332 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-210800- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 332 AM EDT MON JUL 20 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-210800- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 332 AM EDT MON JUL 20 2015 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-210800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 332 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Jul 20, 2:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT MON JUL 20 2015
CTZ008-201945-
NORTHERN NEW LONDON-
254 PM EDT MON JUL 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW LONDON COUNTY...
AT 252 PM EDT...A STRONG THUNDERSTORM WAS OVER LEBANON...OR NEAR
WINDHAM...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORWICH...COLCHESTER...GRISWOLD...HOPKINTON...LEBANON...PRESTON...
LISBON...SPRAGUE...BOZRAH...VOLUNTOWN...NORTH STONINGTON...JEWETT
CITY AND FRANKLIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4145 7179 4157 7234 4164 7232 4167 7227
4169 7227 4170 7225 4171 7224 4166 7216
4166 7212 4163 7196 4164 7186 4164 7179
TIME...MOT...LOC 1852Z 280DEG 15KT 4165 7223
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:54 PM EDT | Special Weather Statement | OKX | 51 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.